The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Citalopram


#21

thanks, Scott. I would be the happiest person if I didn’t have that symptom.


#22

Lisa,
Can you tell me how you are transitioning from Nort to Celexa? I am on Cymbalta, and was considering adding a low dose Celexa or switching. My anxiety isn’t totally under control and I still get the visual dizziness, although
at a more manageable level. If I take Klonopin, it usually will smooth it out, but geez I don’t want to be on so many meds. I’ve been wondering how you are doing??
All the best…
Kelley


#23

doc said I can stay on low dose nort and add celexa. decreased nort from 50 to 40 and also started celexa 5 mg for a few days, then 10mg. no horrible side effects or withdrawal.


#24

Hi Everyone,

Rockyksmom, I don’t its a good idea to mix Celexa and Cymbalta…please look into that…
Describe your dysequilibrium Lisa? Is it for like walking on a boat?

Emma


#25

Emma - yes, walking on a boat


#26

Hi everyone.

Sorry I’ll write more later. I’m not feeling well. I always feel crappy after I eat. My doctor is now putting me on Nori, and I’ll still be on the Citalpram. Seems like a bad mix. Just wondering what yours thoughts are.

Thanks!
Stace. <3


#27

drugs.com/interactions-check … 9-0,1734-0


#28

my doc is keeping me on a low dose nortriptyline and adding celexa. I’m not having an problems with that combination. I think there is a concern of serotonin syndrome at extremely high doses of the drugs.


#29

I just started this about 3 weeks ago, and am taking 5 mg. I think it is causing insomnia for me, and that results in more anxiety. This week I finally felt the rocking get slightly better, but I’m worried about the sleeping. I guess if the insomnia doesn’t go away, I have to consider switching meds.


#30

Hey Res,

What time of day are you taking it? Make sure you take it in the morning and not before bed. It used to jack me up in the night if I took it before bed. Once I did it in the morning, it was MUCH better … almost negligible.

Scott


#31

I’m taking it early in the morning, and still experience insomnia. I just hope that this side effect is one that will eventually go away. I don’t want to have to stop and start yet another med.


#32

res0zxzo - just wondering if your doc uses celexa often for MAV. what dose did you doc tell you to try to get up to? I am curious, as I am also on this drug at beginning dose.


#33

— Begin quote from “MAVLisa”

res0zxzo - just wondering if your doc uses celexa often for MAV. what dose did you doc tell you to try to get up to? I am curious, as I am also on this drug at beginning dose.

— End quote

Actually I’m not “officially” taking it for MAV. I have anxiety that needed help, and my psych is starting me on an ssri. I wanted to try celexa since I thought it may treat my vertigo also. We haven’t discussed what dose to eventually get to. I’m just trying to see if I can even handle the lowest dose possible right now.

I’m not sure exactly what I have - whether Meniere’s or MAV. All my symptoms sound like MAV. My neuro thinks MAV, but my ENT thinks Meniere’s. I’m scheduled to see Dr. Baloh in about a month for hopefully a definitive diagnosis.


#34

Res,
Just so you know I had that symptom too at first. I felt wired and would stay up until 4 in the am. It’s likely a symptom that will go away after your body gets use to it. I think it took several days to a week for my body to be okay with it. Best of luck! I think it’s best just to stick it out. You’ll learn that most meds cause symptoms in the beginning and hopefully fade out as your body adjusts.

I’m too scared to try the Nori and Citalopram at the dose I’m at. I’m on 40mg Citalopram. I’m going to go down to about 20, maybe thirty and then try to add the Nori.


#35

HI
THe SSRI’s in the beginning get the serotonin regulators all excited…hence the hyped up insomnia feelings. Then after they get used to the meds, they “downregulate” and things get better. I was having some serious insomnia issues and found that taking melatonin 3mg time release at night helped. I tried lots of the meds and the homeopathic stuff, but that really helped. I went 16 days with about 20 hours total of sleep at one point…ugly. If things get really bad, ask your phych for some sleep aid for a couple of weeks to get you over the hump. I found Restoril to be the best for me.
Good luck!
:slight_smile:
Kelley


#36

Thanks Kelley! That was very helpful and informative. I’m hoping to start it tom on my day off. I’m pretty nervous. I’ve been having a migraine headache straight for almost 2 weeks straight, the Nori will supposedly help with that. I get symptoms a week before my period, and while during. That’s 2 weeks out of four every month! It’s miserable. Does anyone else feel worse dizzy/anxiety/ etc, before and during their period?

I’m gonna go crazy!

Thanks guys,
Stace.


#37

Lucille,
Did you say you are starting the Nort while on Celexa? I think I read you are going to cut down to 20 and then add the Nort?
The Celexa is strictly an SSRI, only affecting Serotonin. THe Nort, being a tricyclic, affects serotonin, norephinephine, and also Dopamine. So whatever the Celexa isn’t hitting, the Nort may very well pick it up.
Good luck! I wouldn’t worry about it…just start low…maybe like 5 mg to start and go from there.
Kelley


#38

I have recently been diagnosed with MAV which I feel has started triggering my panic disorder that has been relatively dormant for 14 years. I am currently tapering off fluoxetine, as it does not seem to be working anymore. Was thinking of trying citalopram for dizziness/anxiety. Anyone had success? I have tried lexapro before which was Ok, but didn’t overly help with the dizziness. Venlafaxine has been recommended by GP, but I have read nightmare reviews. Any suggestions/recommendations?


#39

I like to avoid drugs whereever possible, and take the fewer the better. Would just like to say Anxiety is common as a result of having MAV. completely understandably and some plp go on to develop PPPD symptoms. Beware of confirmation bias. It might be you are developing some `anxiety traits and it’s not your old panic attack syndrome returning. Often anxiety caused by extended periods of MAV will resolve when the MAV resolves. Only you know and understand YOU. From everything I’ve read I’d say Venlafaxine (and certainly top of its drugs class) is currently helping alot on this forum with MAV and some with MAV and Anciety (at higher doses). Amitriptyline, Noritriptyline are long established and successful for treating MAV. Citalopram not so but very popular for treating anxiety. The SSSR and SNRI drug classes are more difficult in withdrawal than Ami/Nori tricyclic antidepressants. Every drug taking is a case of swings and roundabouts and with MAV and drug prevention it’s trial and error every time. I don’t take Venlafaxine but for MAV ~it’s fast getting a good reputation but when it comes down to it, it’s your choice.


#40

I just want to add that my psychiatrist told me that the therapeutic dose for depression/anxiety of ami/nort have also a lot of withdrawal symptoms, plus side effects.
I am on effexor 150mg, pretty good antidepressant and it is also helping with the dizziness slowly. I dont feel like walking on a trampolin anymore. Just rocking when still.